California, 2010High Wind in California, June 10, 2010
June 10, 2010 · NWS VEF · 1 event in 1 county or zone
An unseasonably strong Pacific storm produced isolated high winds in the Mojave Desert.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably strong Pacific storm produced isolated high winds in the Mojave Desert.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 10, 2:18 AM PST, 48 minutes earlier.
Area forecast discussion, Jun 10, 2:18 AM PST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
318 AM PDT THU JUN 10 2010
.SYNOPSIS...A PACIFIC STORM WILL MOVE SOUTH ALONG THE WEST COAST AND
BE OVER THE SOUTHERN GREAT BASIN FRIDAY AND SATURDAY BEFORE SLOWLY
SHIFTING EAST INTO THE FIRST OF NEXT WEEK. THIS WILL RESULT IN GUSTY
WINDS TODAY AND TONIGHT ACROSS MUCH OF THE AREA...ISOLATED SHOWERS
AND THUNDERSTORMS MAINLY OVER THE MOUNTAINS FRIDAY AND SATURDAY AND
MUCH COOLER TEMPERATURES INTO THE WEEKEND.
&&
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...STRONG PACIFIC STORM
CURRENTLY OVER THE PACNW/NORTHERN CALIFORNIA WILL SLOWLY SAG SOUTH
INTO THE WEEKEND WITH THE STORM CENTERED OVER EXTREME SOUTHERN
NEVADA BY 12Z SATURDAY. THE SYSTEM WILL THEN SLOWLY SHIFTS EAST WITH
THE MAIN TROUGH AXIS GENERALLY OVER UTAH BY 12Z SUNDAY. AS THIS
SYSTEM SAGS SOUTH TODAY...CONTINUED STRONG PRESSURE GRADIENTS OVER
THE WESTERN PORTION OF THE CWA...INCREASING ACROSS THE SOUTH
COMBINED WITH THE FLOW ALOFT TO PRODUCE GUSTY WINDS ACROSS MUCH OF
THE AREA. THIS HAS RESULTED IN WIDESPREAD WIND ADVISORIES FOR TODAY/
CONTINUING INTO TONIGHT...ESPECIALLY WESTERN SAN BERNARDINO COUNTY.
DOWNSLOPE WINDS ARE ALSO A POSSIBILITY ACROSS THE SOUTHERN SIERRA
AND OVER THE SPRING MOUNTAINS OF SOUTHERN NEVADA. PLEASE SEE
WATCH/WARNING/ADVISORY SECTION BELOW AS WELL AS THE FIRE WEATHER
SECTION FOR MORE DETAILS. ASSOCIATED COLD FRONT DUE THROUGH EXTREME
SOUTHERN NEVADA BY FRIDAY MORNING WHICH WILL LOCALLY ENHANCE WINDS
AS STRONG THERMAL GRADIENT MOVES THROUGH THE AREA. BY FRIDAY...WINDS
SHOULD DECREASE ACROSS MOST AREAS AS GRADIENTS RELAX AND LOW CENTER
SHIFTS OVER THE AREA. NEXT CONCERN THEN BECOMES PRECIPITATION.
OVERALL LIMITED MOISTURE WITH THE SYSTEM...HOWEVER COLD AIRMASS
ALOFT TO BE ENOUGH TO PRODUCE BROAD INSTABILITY RESULTING IN
ISOLATED/SCATTERED SHOWERS MAINLY OVER THE EASTERN/SOUTHERN
MOUNTAINS OF THE CWA FRIDAY/SATURDAY. PRECIPITATION AMOUNTS WILL BE
LIGHT. THE NEXT MAJOR CHANGE WILL BE TEMPERATURES. AFTERNOON HIGHS
TODAY ARE EXPECTED TO BE NEAR NORMAL BUT THEN DROP BEHIND THE COLD
FRONT ON FRIDAY WITH FURTHER COOLING INTO SATURDAY AS THE SURFACE
FLOW REMAINS NORTHERLY. END RESULT IS THAT BY SATURDAY...MOST
READINGS WILL BE 13-18 DEGREES BELOW NORMAL ACROSS MOST OF THE CWA.
.LONG TERM...THE FORECAST AREA LIES IN WAKE OF THE DEPARTING LOW ON
SUNDAY AND THUS PRECIPITATION CHANCES DECREASE AND POSSIBLY END
ALTOGETHER. LEFT A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS IN THE
EASTERN ZONES SUNDAY PRIMARILY TO COVER ANY WRAPAROUND MOISTURE.
BEYOND SUNDAY...CONDITIONS ACROSS THE AREA ARE FAIRLY BENIGN. MODELS
BRING A MINOR SHORTWAVE THROUGH THE NORTHERN GREAT BASIN WHICH COULD
INCREASE GUSTINESS ACROSS THE CWA BUT THE TIMING OF THIS IS
UNCERTAIN. ALSO...MODELS FORECAST A WEAK UPPER LOW DEVELOPING OFF
THE SOUTHERN CALIFORNIA COAST DURING THE FIRST PART OF THE WEEK.
THIS COULD BRING AN INCREASE IN CLOUDS WHICH COULD POTENTIALLY KEEP
TEMPERATURES SLIGHTLY LOWER. IN GENERAL HOWEVER...TEMPERATURES ARE
EXPECTED TO STILL BE SEVERAL DEGREES BELOW NORMAL SUNDAY AND
POSSIBLY MONDAY BEFORE WARMING TO A FEW DEGREES ABOVE NORMAL TUESDAY.
&&
.AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO
CONTINUE THROUGH MUCH OF THE UPCOMING 24HR TAF PERIOD. THE GUSTS MAY
SUBSIDE BRIEFLY THIS MORNING...BUT IN GENERAL WILL REMAIN GUSTY.
WIND GUSTS FROM 30 TO 35KTS WILL BE COMMON ACROSS THE VALLEY TODAY
WITH STRONGER GUSTS AROUND 45KTS POSSIBLE ALONG THE FAR WEST SIDE
THIS AFTERNOON AND EVENING. THE BEST TIMING FOR A WIND SHIFT IS
FORECAST BETWEEN 06Z TO 09Z TONIGHT WHEN WINDS WILL BECOME NORTHWEST
AND GUSTY TO NEAR 30KTS BEHIND A COLD FRONT. SKY COVER WILL BE
LIMITED TO OCCASIONAL HIGH LEVEL CIRRUS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY
WITH STRONG SOUTHWEST WINDS GUSTING TO 35-45KTS AHEAD OF IT AND
STRONG NORTHWEST WINDS BEHIND IT. THE STRONGEST SOUTHWEST WINDS ARE
EXPECTED IN SAN BERNARDINO...CLARK...LINCOLN AND MOHAVE COUNTIES
TODAY WITH STRONG NORTH WINDS BEHIND THE FRONT AS IT PASSES THROUGH
ESMERALDA AND CENTRAL NYE COUNTIES THIS AFTERNOON. DOWNSLOPE WINDS
ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG THE EAST SLOPES OF
THE SIERRA IN INYO COUNTY AND ALSO THE SPRING MOUNTAINS OF CLARK
COUNTY. SKY COVER WILL BE LIMITED TO HIGH LEVEL CIRRUS.
&&
.FIRE WEATHER...AS THE STORM SYSTEM CONTINUES SHIFTING SOUTH
TODAY...WINDS WILL CONTINUE/INCREASE ACROSS MUCH OF SOUTHERN
NEVADA/SOUTHEAST ARIZONA/NORTHWEST ARIZONA WITH GUSTS TO OVER 35 MPH
LIKELY ACROSS MUCH OF THE AREA THIS AFTERNOON. AFTERNOON RELATIVE
HUMIDITIES WILL BE BELOW 15 PERCENT ACROSS THE DISTRICT TOO AND THIS
COMBINED WITH THE DRY TO VERY DRY FUELS ADDS UP TO A CRITICAL FIRE
BEHAVIOR DAY. THE RED FLAG WARNING WHICH WAS AND CONTINUES TO BE IN
EFFECT FOR NORTHWEST ARIZONA WILL BE EXPANDED WEST/NORTH TO INCLUDE
EXTREME SOUTHERN NEVADA AND SAN BERNARDINO FOR THIS AFTERNOON. AS
THE LOW SHIFTS INTO THE DISTRICT ON FRIDAY AND SATURDAY...COOLER
TEMPERATURES AND LESS WIND WILL OCCUR...SO TODAY SHOULD BE THE ONLY
CRITICAL DAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 11 AM THIS MORNING TO 2 AM PDT FRIDAY FOR
NVZ014-017-019-020.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING FOR NVZ465.
AZ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ102.
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING
FOR AZZ001-003.
CA...WIND ADVISORY FROM 11 AM THIS MORNING TO 2 AM PDT FRIDAY FOR
CAZ521-522-524.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 PM PDT THIS
EVENING FOR CAZ519-520.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING FOR CAZ228.
WIND ADVISORY UNTIL 5 AM PDT FRIDAY FOR CAZ523.
&&
JENSEN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 9, 5:15 AM PST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
615 AM PDT WED JUN 9 2010
AZZ002-036-CAZ521-522-524>527-NVZ014>022-092300-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
615 AM PDT WED JUN 9 2010 /615 AM MST WED JUN 9 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG PACIFIC STORM WILL MOVE OVER SOUTHERN NEVADA BY SATURDAY
BEFORE LEAVING THE AREA MONDAY AND TUESDAY. THIS SYSTEM WILL
RESULT IN GUSTY WINDS ON THURSDAY AND MUCH COOLER TEMPERATURES
GOING INTO THE WEEKEND BEFORE WARMING DURING THE FIRST OF NEXT
WEEK. ISOLATED SHOWERS/THUNDERSTORMS MAY BE SEEN MAINLY OVER THE
MOUNTAINS OF LINCOLN COUNTY THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001-003-092300-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
615 AM MST WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG PACIFIC STORM WILL MOVE OVER SOUTHERN NEVADA BY SATURDAY
BEFORE LEAVING THE AREA MONDAY AND TUESDAY. THIS SYSTEM WILL
RESULT IN GUSTY WINDS ON THURSDAY AND THESE WINDS ALONG WITH VERY
DRY CONDITIONS HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH
FOR THURSDAY. ALONG WITH THE WINDS ON THURSDAY...MUCH COOLER
TEMPERATURES WILL BE SEEN GOING INTO THE WEEKEND BEFORE WARMING
TAKES PLACE DURING THE THE FIRST OF NEXT WEEK. ISOLATED
SHOWERS/THUNDERSTORMS MAY BE SEEN MAINLY OVER THE MOUNTAINS
NORTHERN MOHAVE COUNTY FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ519-520-092300-
EASTERN SIERRA SLOPES-OWENS VALLEY-
615 AM PDT WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL INCREASE DURING THE DAY WITH GUSTY WINDS THIS AFTERNOON
AND EVENING. A WIND ADVISORY IS IN EFFECT FOR THE EAST SLOPES AS
WELL AS THE OWENS VALLEY...MAINLY THE WESTERN FOOTHILLS THROUGH
THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG DOWNSLOPE WINDS MAY FORM THURSDAY AS A STRONG STORM MOVES
INTO THE AREA. A HIGH WIND WATCH IS IN EFFECT FOR THURSDAY
AFTERNOON AND EVENING. AS THE STORM MOVES ACROSS THE AREA THURSDAY
NIGHT INTO FRIDAY AND THEN REMAINS OVER SOUTHERN NEVADA THROUGH
SUNDAY...LOCAL GUSTY WINDS AND MUCH COOLER TEMPERATURES WILL BE
SEEN AREAWIDE WHILE A SLIGHT CHANCE OF SHOWERS IS EXPECTED OVER
THE SOUTHERN SIERRA. IMPROVING CONDITIONS WILL BE SEEN MONDAY AND
TUESDAY AS THE STORM EXITS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ523-092300-
WESTERN MOJAVE DESERT-
615 AM PDT WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
GUSTY WINDS WILL INCREASE DURING THE DAY WITH WIND GUSTS TO OVER
40 MPH LIKELY THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN
EFFECT THIS AFTERNOON INTO THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG PACIFIC STORM WILL MOVE SOUTH ALONG THE WEST COAST ON
THURSDAY AND CREATE EVEN STRONGER WINDS THURSDAY LATE MORNING AND
AFTERNOON. THE WIND ADVISORY THAT IS IN EFFECT FOR MUCH OF TODAY
REMAINS IN EFFECT ON THURSDAY. THE STORM WILL MOVE OVER SOUTHERN
NEVADA BY SATURDAY BEFORE LEAVING THE AREA MONDAY AND TUESDAY.
THIS SYSTEM WILL CONTINUE TO PRODUCE LOCAL GUSTY WINDS ON FRIDAY...
WHILE MUCH COOLER TEMPERATURES WILL BE SEEN GOING INTO THE
WEEKEND. IMPROVING CONDITIONS WILL BE SEEN MONDAY AND TUESDAY WITH
TEMPERATURES WARMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Western Mojave Desert
- When
- June 10, 3:06 AM PST
- Where
- Western Mojave Desert forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
This gust occurred 29 miles SSW of Searles Valley.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Nebraska, June 10 to 15, 2010$2.1 million · 1.75 in hail · 23 events
- Flash Flooding and Damaging Winds in South Dakota, June 10 to 11, 2010$870,000 · 87 kt wind · 34 events
- High Wind in Iowa, June 10, 2010$325,000 · 56 kt wind · 8 events
- Tornadoes and Damaging Wind in Texas, June 10, 2010$103,000 · EF1 · 3 events
- Flooding and Damaging Winds in Nebraska, June 10, 2010$209,000 · 64 kt wind · 7 events
- Tornadoes and Hail in Colorado, June 10, 2010EF0 · 50 events
- Hail and Damaging Winds in Texas, June 10, 2010$60,000 · 1 in hail · 8 events
- Hail in South Dakota, June 10, 2010$75,000 · 1.5 in hail · 2 events
- Hail and Damaging Winds in Nebraska, June 10, 2010$40,000 · 1 in hail · 8 events
- High Wind in South Dakota, June 10, 2010$35,000 · 56 kt wind · 3 events
- Damaging Winds in Connecticut, June 10, 2010$30,000 · 50 kt wind · 3 events
- Damaging Winds in Tennessee, June 10, 2010$23,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227090.